Re: [IPk] Re: atorvastatin
I wrote earlier and said I do not have any side effects, I think. However,
2 things Nanette mentioned I do get but had not put them down to
Atorvastatin - itching and leg cramps. The cramps are definitely since
starting this drug but I can't be so certain about the itching, I think it
was happening before and must be due to something else.
----- Original Message -----
From: <email @ redacted>
To: <email @ redacted>
Sent: Monday, June 05, 2006 3:10 PM
Subject: [IPk] Re: atorvastatin
> Hi Melissa, and others,
> This is most disturbing to me.
> I have somewhat (but not very) high cholesterol. Took Simvastatin for
> months until my liver function tests showed that my liver was reacting
> unfavourably, so stopped. Then took Ezetrol but after a couple of months
> the very weird hyponatraemia episode which was never fully explained, and
> decided with my endocrinologist that, although there was no specific
> reason to
> indicate that Ezetrol contributed to it, the episode had been so extreme
> bizarre that it was better not to take a chance on it, and in any case it
> not seem to be very effective in lowering my cholesterol. Then tried
> linseeds and other such things which at first appeared to be highly
> but the benefit wasn't maintained and my cholesterol has been creeping up
> again. So endocrinologist suggested Lipitor (atorvastatin) since it wasn't
> likely to have same effect on liver as simvastatin, and here I am after a
> on atorvastatin, with cholesterol right down, liver ok so far. But it has
> a month in which I have had assorted occasional itchiness (as if my liver
> not so happy), and worse, nasty muscle cramps and some stiffness in my
> feet and
> legs. I didn't see muscle cramps mentioned on any of those three
> but now I wonder if these could be related to atorvastatin, grrrrrrr.
> I have a feeling that (for better or for worse) I will be going back into
> golden linseeds, garlic etc more seriously - my body doesn't seem to like
> offerings of the pharmaceutical industry - but I'll talk to the
> first, and maybe give it another month or two to see what happens.
> Please keep the emails about bubbles coming in so that I can work on my
> survey - good distraction from pondering cholesterol and statins and
>> Hi Julian,
>> Actually yes, the phenomenon you describe is documented. These links
>> atorvastatin (there is an R in it, in case you want to type it into
>> yourself) specifically:
>> As the third link makes clear, it is nigh impossible to know if
>> in someone who has had diabetes for many years is actually related to
>> use. If there's another therapy to try that can reduce your risk for
>> cardiovascular disease without potentially exacerbating the neuropathy,
>> worth pursuing. And if you are on a statin only because your doctor
>> it sounded like a good idea even though your cholesterol and
>> were fine, for heaven's sake have an argument with your doctor. There is
>> clinical evidence to suggest that it does anyone any good to take a
>> unless the lipids are out of order. If your lipids are out of order, work
>> with your team to find a therapy that is less likely to give you
>> You might want to ask your doctor if Zetia (aka Ezetrol), chemical name
>> ezetimbe, could be of any use if your lipids are out of order and a
>> is not good option for you.
>> Hope this helps,
>> Type 1 13 years; MiniMed pumper 7.5 years; Animas pumper 2 years 5 months
>> - ----Original Message Follows----
>> From: email @ redacted
>> Reply-To: email @ redacted
>> To: email @ redacted
>> Subject: [IPk] Atovastatin - Long Term Use
>> Date: Sun, 4 Jun 2006 04:56:16 -0700
>> Hi All
>> I would like to know if any of you that have been taking Atovastatin
>> long term, have experienced a gradual loss of normal walking i.e walking
>> though you are slightly drunk. Also worsening neuropathic symptoms in the
>> and feet.
>> If anybody has any comment to make about this, I would be very grateful.
> No virus found in this incoming message.
> Checked by AVG Free Edition.
> Version: 7.1.394 / Virus Database: 268.8.2/356 - Release Date: 05/06/2006
for HELP or to subscribe/unsubscribe/change list versions,